MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOTICS, INC ADVIA CENTAUR XP AFP ASSAY; AFP IMMUNOASSAY
Model Number N/A
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens' customer service engineer (cse) went on site and ran background tests for dry, wet wash and water.All results fell within acceptable ranges.The customer told the cse that the sample was sent for confirmation testing on a different analyzer and the result was 1.4 ng/ml.The cse noted dark material adhered to the side of the reagent readypack.The cse reviewed the event log around the time of the discrepant result and no events were noted.No issues noted upon review of calibration data.No problems found when a full system check was performed.Probe alignments were verified along with sample tip to cuvette alignment and centering.The sample syringe was lubricated.Five replicates of the patient sample were run and all results were less than 1.3 ng/ml.The instrument is performing as expected.No further investigation is planned.The interpretation of results section of the instructions for use states: "results of this assay should always be interpreted in conjunction with patient's medical history, clinical presentation and other findings.".
 
Event or Problem Description
Customer observed an initial elevated advia centaur xp afp result compared to duplicate, repeat testing of the sample.There are no reports that treatment was altered or prescribed or adverse health consequences due to the elevated advia centaur xp afp result.
 
Additional Manufacturer Narrative
Mdr 1219913-2018-00226 was filed on september 11, 2018 reporting an initial elevated advia centaur xp afp result compared to duplicate, repeat testing of the of the sample.September 13, 2018 - additional information: the customer sent the sample to a sister lab where it was tested on the immulite 2000 and the result was 1.4 ng/ml which was similar to the repeat testing of the sample on the advia centaur xp.The advia centaur xp afp assay is performing as intended.Considering that the issue was related to a single patient sample, pre-analytical variables possibly contributed to the discordant result.

Brand Name
ADVIA CENTAUR XP AFP ASSAY
Common Device Name
AFP IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOTICS, INC
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7863683
Report Number1219913-2018-00226
Device Sequence Number1720264
Product Code LOJ
UDI-Device Identifier00630414177328
UDI-Public00630414177328
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K020806
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2019
Device Model NumberN/A
Device Catalogue Number10309979
Device Lot Number78173196
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2018
Supplement Date Received by Manufacturer09/13/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1